Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 24, 2004, 2:34 PM CDT for Aransas County, Refugio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 24, 2004, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WFUS54 KCRP 241934
TORCRP
TXC007-391-242015-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ARANSAS COUNTY IN TEXAS
SOUTHEASTERN REFUGIO COUNTY IN TEXAS
* UNTIL 315 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
NORTHWEST OF HOLIDAY BEACH...OR ABOUT 10 MILES SOUTHEAST OF
REFUGIO...MOVING SOUTHEAST AT 5 MPH.
LEAVE AUTOMOBILES AND MOBILE HOMES...WHICH OFFER LITTLE PROTECTION
FROM A TORNADO.
LAT...LON 2837 9722 2811 9729 2813 9690 2823 9681
2837 9681
$$
TMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 10:08 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 24, 10:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1008 AM CDT THU JUN 24 2004 WILL RETAIN SCATTERED CONVECTION ACROSS THE NEARSHORE/OFFSHORE WATERS AS LARGE CONVECTIVE COMPLEX AND ASSOCIATED FORCING CONTINUES. WILL DROP SCEC OVER THESE AREAS AS HIGHER WIND SPEEDS ARE THE RESULT OF CONVECTIVE WIND GUSTS REACHING 30 KNOTS AT TIMES. ANOTHER CYCLONIC SHEAR AXIS ACROSS MEXICO WILL ADVANCE ACROSS THE CWA THIS AFTERNOON/EVENING. A VORTICITY MAXIMUM PER WATER VAPOR IMAGERY WAS ABOUT 75 MILES WEST OF MONCLOVA MEXICO AND WILL MOVE EAST INTO DEEP SOUTH TEXAS. STRONG DIFFLUENCE WILL EXIST ACROSS THE REGION AS THE NOSE OF THE 250HPA JETMAX APPROACHES. DIABATIC HEATING WILL CREATE A MODERATELY UNSTABLE ATMOSPHERE DURING THE AFTERNOON. EXPECT ANOTHER CONVERGENCE ZONE LATER IN THE AFTERNOON AS A SEABREEZE DEVELOPS AND MEETS WITH THE WESTERLY WIND ACROSS THE INTERIOR. HOWEVER...INITIAL SUBSIDENCE WEST OF GLFMEX CONVECTIVE COMPLEX AND THE VORTICITY MAXIMUM REMAINING SOUTH OF THE REGION...WILL INDICATE JUST CHANCE POPS AND SHADE THEM TOWARD THE LOWER END WITH THE ACTIVITY BEGINNING AROUND MID AFTERNOON. WILL INDICATE PARTLY CLOUDY SKIES INITIALLY THEM BECOMING MOSTLY CLOUDY LATE IN THE DAY. MAXIMUM TEMPERATURES APPEAR OKAY BUT WILL ADJUST WINDS. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1206 PM CDT THU JUN 24 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1206 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1 INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND POINTS NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE. WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:35 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 115 min |
| Jun 24, 5:25 AM CDT | Flash Flood Warning | CRP | Calhoun | 95 min |
| Jun 24, 2:08 PM CDT | Flash Flood Warning | CRP | Refugio | 112 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.